MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MULTIHOLE W/GRIPTION 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN MULTIHOLE W/GRIPTION 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121730052
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Liner breakage intra-op & shell breakage intra-op.Patient underwent total hip arthroplasty.The ceramic liner was found to be fractured.At the same time, the shell was found to be damaged.Changed another shell and liner to complete the surgery.There was a 1 hour delay in the procedure.The patient was in stable condition.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Can you please provide the original implantation date? (b)(6) 2024.B.Was there any patient harm related to the event? there was a 1 hour delay in the procedure.C.Kindly confirm the alert date of the complaint? when were you made aware of the event? (b)(6) 2024.D.Kindly verify the event date? 11th jan 2024.E.Did it break into two or more pieces? if yes, were all the fragments retrieved from the patient? yes, it break into more than two pieces.And the fragments retrieved from the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, ¿liner breakage intra-op & shell breakage intra-op.Patient underwent total hip arthroplasty.The ceramic liner was found to be fractured.At the same time, the shell was found to be damaged.Changed another shell and liner to complete the surgery.There was a 1 hour delay in the procedure.The patient was in stable condition now¿.Visual analysis of the returned sample revealed that the rim and the inner taper portion of the pinn multihole w/gription 52mm exhibits signs of damage and scratches.However, it cannot be determined whether this scratches occurred prior to the insertion of the ceramic liner or after the fracture event.No signs of fracture were observed on the acetabular cup.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences during the surgical process.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.The overall complaint was not confirmed as the observed condition of the pinn multihole w/gription 52mm would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device [121730052 / m30f16] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Device history review : a manufacturing record evaluation was performed for the finished device [121730052 / m30f16] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.

Brand Name
PINN MULTIHOLE W/GRIPTION 52MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18571450
Report Number1818910-2024-01698
Device Sequence Number8247468
Product Code KWA
UDI-Device Identifier10603295009986
UDI-Public10603295009986
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121730052
Device Lot NumberM30F16
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer02/02/2024
02/12/2024
07/09/2024
Initial Report FDA Received Date01/24/2024
Supplement Report FDA Received Date02/05/2024
02/13/2024
07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EA DELTA CER INSERT 36IDX52OD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown